It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I've been reading this thread and believe this is what I have also. I have been fighting acne for about four years and it has gotten worse over time, especially the last few months. Right now it's the worst it has ever been. I'm 22 and the acne really did not start getting bad until after graduating from highschool. The extra hair growth has been getting worse for about the same length of time, especially on my lower cheeks and chin. I know my acne is hormonal now because I break out on my cheeks, chin and jawline and it's just different than it was a few years ago. I've been on everything - tetracycline, minocycline, doxycycline, Bactrim, Differin, Azelex, Tazorac, Retin-A Micro, BenzaClin, Accutane, IPL (light) treatments and herbal supplements. Right now I've been using Dove soap and BenzaClin in the morning, Retin-A Micro and Capsiderm at night and started doing some IPL treatments again twice a month. I also went back to the derm two weeks ago and asked for spironolactone (after reading several posts on this board) and he gave it to me and said it might help with both the acne and the extra hair growth. I take 50 mg per day. I haven't seen any results from anything at this point. Today my face is awful - I haven't been going out much and always want to hide away at home. I used to be a real social and happy person, but now I have no desire to do anything or see anyone. I keep hoping that I'll wake up one morning and it will all be a bad dream, stupid huh? I was wondering for any of you that took spironolactone how long it took before you saw results and what your side effects were. My derm and pharmacist both said I would probably be dizzy or lightheaded and urinate frequently and that scares me a little. I really don't want to have to go to a higher dose because of all the side effects. Sorry this is so long. I'm just so frustrated and want this to stop taking over my life. Thanks for reading.
[QUOTE=sandaws]I've been reading this thread and believe this is what I have also. I have been fighting acne for about four years and it has gotten worse over time, especially the last few months. Right now it's the worst it has ever been. I'm 22 and the acne really did not start getting bad until after graduating from highschool. The extra hair growth has been getting worse for about the same length of time, especially on my lower cheeks and chin. I know my acne is hormonal now because I break out on my cheeks, chin and jawline and it's just different than it was a few years ago. I've been on everything - tetracycline, minocycline, doxycycline, Bactrim, Differin, Azelex, Tazorac, Retin-A Micro, BenzaClin, Accutane, IPL (light) treatments and herbal supplements. Right now I've been using Dove soap and BenzaClin in the morning, Retin-A Micro and Capsiderm at night and started doing some IPL treatments again twice a month. I also went back to the derm two weeks ago and asked for spironolactone (after reading several posts on this board) and he gave it to me and said it might help with both the acne and the extra hair growth. I take 50 mg per day. I haven't seen any results from anything at this point. Today my face is awful - I haven't been going out much and always want to hide away at home. I used to be a real social and happy person, but now I have no desire to do anything or see anyone. I keep hoping that I'll wake up one morning and it will all be a bad dream, stupid huh? I was wondering for any of you that took spironolactone how long it took before you saw results and what your side effects were. My derm and pharmacist both said I would probably be dizzy or lightheaded and urinate frequently and that scares me a little. I really don't want to have to go to a higher dose because of all the side effects. Sorry this is so long. I'm just so frustrated and want this to stop taking over my life. Thanks for reading.[/QUOTE]

I understand. Spironolactone's effects are DOSE dependent so the more you take (at the lowest effective dose for you) the better the results. In studies 50mg is used, but most women (and men) on this board take 100mg - 200mg/day. For some 25mg is enough to clear them, for others it's 200mg, for moi...while it helped, it wasn't 200mg =( I will say that it is good for dealing with hirsutism issues, however my guess is that if you are suffering from both acne and hirsutism and it is getting worse over time, then it's time you saw an Endocrinologist. These two are signs of a larger problem. It could be hormonal and/or metabolic and so going to get labwork done should help your doctor dx you and treat it accordingly, whether you choose prescription drugs or natural methods. Of course, you also want to look into doing candida/fungi cleanses as you've been on quite a few antibiotics and if you didn't take probiotics (not commerical yogurt) than this situation may also be affecting the amount of acne you have.

Best wishes





All times are GMT -7. The time now is 09:46 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!